Journal of Optimization Theory and Applications

, Volume 87, Issue 3, pp 747–755 | Cite as

On characterizing the solution sets of pseudolinear programs

  • V. Jeyakumar
  • X. Q. Yang
Technical Note

Abstract

This paper provides several new and simple characterizations of the solution sets of pseudolinear programs. By means of the basic properties of pseudolinearity, the solution set of a pseudolinear program is characterized, for instance, by the equality that\(\nabla f(x)^T (\bar x - x) = 0\), for each feasible pointx, where\(\bar x\) is in the solution set. As a consequence, we give characterizations of both the solution set and the boundedness of the solution set of a linear fractional program.

Key Words

Solution sets pseudolinear programs linear fractional programs 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chew, K. L., andChoo, E. V.,Pseudolinearity and Efficiency, Mathematical Programming, Vol. 28, pp. 226–239, 1984.Google Scholar
  2. 2.
    Komlósi, S.,First and Second-Order Characterization of Pseudolinear Functions, European Journal of Operations Research, Vol. 67, pp. 278–286, 1993.Google Scholar
  3. 3.
    Rapesak, T.,On Pseudolinear Functions, European Journal of Operations Research, Vol. 50, pp. 353–360, 1991.Google Scholar
  4. 4.
    Charnes, A., andCooper, W. W.,Programming with Linear Fractional Functionals, Naval Research Logistics Quarterly, Vol. 19, pp. 181–186, 1962.Google Scholar
  5. 5.
    Craven, B. D.,Fractional Programming, Sigma Series in Applied Mathematics, Heldermann Verlag, Berlin, Germany, 1988.Google Scholar
  6. 6.
    Mangasarian, O. L.,A Simple Characterization of Solution Sets of Convex Programs, Operations Research Letters, Vol. 7, pp. 21–26, 1988.Google Scholar
  7. 7.
    Burke, J. V., andFerris, M. C.,Characterization of Solution Sets of Convex Programs, Operations Research Letters, Vol. 10, pp. 57–60, 1991.Google Scholar
  8. 8.
    Jeyakumar, V.,Infinite-Dimensional Convex Programming with Applications to Constrained Approximation, Journal of Optimization Theory and Applications, Vol. 75, pp. 469–586, 1992.Google Scholar
  9. 9.
    Jeyakumar, V., andYang, X. Q.,Convex Composite Multi-Objective Nonsmooth Programming, Mathematical Programming, Vol. 59, pp. 325–343, 1993.Google Scholar
  10. 10.
    Kortanek, K. O., andEvans, J. P.,Pseudoconcave Programming and Lagrange Regularity, Operations Research, Vol. 15, pp. 882–892, 1967.Google Scholar
  11. 11.
    Rockafellar, R. T.,Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970.Google Scholar

Copyright information

© Plenum Publishing Corporation 1995

Authors and Affiliations

  • V. Jeyakumar
    • 1
  • X. Q. Yang
    • 2
  1. 1.Department of Applied MathematicsUniversity of New South WalesSydneyAustralia
  2. 2.Department of MathematicsUniversity of Western AustraliaNedlandsAustralia

Personalised recommendations